MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZISV6-35-125-6-120-PTX
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Description of event: per rep - 06may2024 - the physician said the stent would not deploy.Patient outcome: unkr patient/event info - notes: prefix ziv6-ptx/zisv6-ptx 3.60 are images (e.G.Angiography, us etc.) of the device and/or procedure available? n/a, yes, no 3.61 was the device flushed before the procedure, as per ifu? n/a, yes, no 3.62 were there any issues with flushing of the device? n/a, yes, no 3.63 details of the access sheath used (name, fr size,length)? 3.64 details of the wire guide used (name, diameter, hyrdophyllic)? 3.65 what approach was used to access the target site? contralateral, ipsilateral, antegrade, retrograde, other please specify for other: if contralateral, was the bifurcation angle steep? n/a, yes, no 3.66 what was the target location for the stent? 3.67 what artery was the stent placed in? proximal sfa, mid sfa, distal sfa, at the ostium of the profunda, p1 (proximal popliteal), other please specify for other: 3.68 was the wire guide removed from the patient prior to advancing the delivery system? n/a, yes, no 3.69 if removed, was the wire guide wiped prior to advancement of the delivery system? n/a, yes, no 3.70 did the stent delivery system cross the target location? n/a, yes, no 3.71 was pre-dilation performed ahead of placement of the stent? n/a, yes, no 3.72 was the patient¿s anatomy difficult or altered? previous bypass, tortuous, calcified, altered, other if other, please specify: 3.73 was resistance encountered when advancing the wire guide? n/a, yes, no 3.74 was resistance encountered when advancing the delivery system to the target location? n/a, yes, no 3.75 was resistance encountered when deploying the stent? n/a, yes, no 3.76 how did the physician deal with any resistance encountered? 3.77 was the stent fully deployed in the patient before removing the delivery system? n/a, yes, no 3.78 after deployment did the stent show signs of any of the following: compression, fracture, deformation, constraint, elongation, other if other, please specify: 3.79 was post-dilation performed after the placement of the stent? n/a, yes, no 3.80 did any portion of the device break off? n/a, yes, no if yes, please state what part: 3.81 when did the device break? n/a, prep, advancement, deployment, withdrawal, after removal 3.82 thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? n/a, yes, no 3.83 thumbwheel only ¿ was the retraction sheet being held during deployment.N/a, yes, no 3.84 did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath? n/a, yes, no if yes, was the stent partially deployed? n/a, yes, no if yes, was the partially deployed stent removed with the delivery system or was it deployed in the patient? n/a, removed, deployed 3.85 if removed, did any part of the stent fracture during removal of the delivery system? n/a, yes, no 3.86 was the delivery system kinked or twisted during advancement or deployment? n/a, yes, no 3.87 please advise if and when any damage was observed on the; 3.87.1 wireguide n/a, yes, no prior to use, during use, post procedure 3.87.2 delivery system n/a, yes, no prior to use, during use, post procedure if yes, please specify (e.G.Kinked or twisted): 3.88 what intervention (if any) was required? 3.89 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day 3.90 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no please specify if yes.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
 
Event or Problem Description
A supplemental report is being submitted as answers to mfr additional questions received (b)(6) 2024: per question 5 a 018 command wire guide was used.Per rep - (b)(6) 2024 - the physician said the stent would not deploy.Answers provided by rep on (b)(6) 2024 1.Are images (e.G.Angiography, us etc.) of the device and/or procedure available? trying to get images 2.Was the device flushed before the procedure, as per ifu? yes 3.Were there any issues with flushing of the device? n/a, no 4.Details of the access sheath used (name, fr size,length)? 6f 5.Details of the wire guide used (name, diameter, hyrdophyllic)? 018 command 6.What approach was used to access the target site? contralateral please specify for other: ________________ 7.If contralateral, was the bifurcation angle steep?.No 8.What was the target location for the stent? sfa 9.What artery was the stent placed in? distal sfa proximal pop please specify for other: ______________ 10.Was the wire guide removed from the patient prior to advancing the delivery system? no 11.If removed, was the wire guide wiped prior to advancement of the delivery system? n/a, yes, no 12.Did the stent delivery system cross the target location? yes 13.Was pre-dilation performed ahead of placement of the stent? yes 14.Was the patient¿s anatomy difficult or altered? very calcified, multiple balloons were used to pre-dilate including a shockwave balloon if other, please specify: ______________ 15.Was resistance encountered when advancing the wire guide.No 16.Was resistance encountered when advancing the delivery system to the target location? resistance was encountered at the lesion, but after a moment physician was able to get the system across the lesion 17.Was resistance encountered when deploying the stent? not initially but after a few turns of the thumbwheel 18.How did the physician deal with any resistance encountered? removed and opened another one 19.Was the stent fully deployed in the patient before removing the delivery system? no 20.After deployment did the stent show signs of any of the following: compression, fracture, deformation, constraint, elongation, other if other please specify: ____________________ not applicable as the system was removed and another was opened and used 21.Was post-dilation performed after the placement of the stent? n/a 22.Did any portion of the device break off? no if yes please state what part: 23.When did the device break? n/a, prep, advancement, deployment, withdrawal, after removal not applicable 24.Thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? n/a 25.Thumbwheel only ¿ was the retraction sheet being held during deployment.No 26.Did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath? n/a.Thumbwheel spinned freely for a moment and then resistance was encountered 27.If yes, was the stent partially deployed? no 28.If yes, was the partially deployed stent removed with the delivery system or was it deployed in the patient? the whole system including the undeployed stent was removed from patient 29.If removed, did any part of the stent fracture during removal of the delivery system? n/a, 30.Was the delivery system kinked or twisted during advancement or deployment? no 31.Please advise if and when any damage was observed on the; wireguide n/a, prior to use, during use, post procedure delivery system n/a prior to use, during use, post procedure if yes, please specify (e.G.Kinked or twisted): 32.Did the patient require any additional procedures as a result of this event? no 33.What intervention (if any) was required? 34.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a 35.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? no 36.Please specify if yes.Prefix ziv6-ptx/zisv6-ptx 3.60 are images (e.G.Angiography, us etc.) of the device and/or procedure available? n/a, yes, no 3.61 was the device flushed before the procedure, as per ifu? n/a, yes, no 3.62 were there any issues with flushing of the device? n/a, yes, no 3.63 details of the access sheath used (name, fr size,length)? 3.64 details of the wire guide used (name, diameter, hyrdophyllic)? 3.65 what approach was used to access the target site? contralateral, ipsilateral, antegrade, retrograde, other please specify for other: if contralateral, was the bifurcation angle steep? n/a, yes, no 3.66 what was the target location for the stent? 3.67 what artery was the stent placed in? proximal sfa, mid sfa, distal sfa, at the ostium of the profunda, p1 (proximal popliteal), other please specify for other: 3.68 was the wire guide removed from the patient prior to advancing the delivery system? n/a, yes, no 3.69 if removed, was the wire guide wiped prior to advancement of the delivery system? n/a, yes, no 3.70 did the stent delivery system cross the target location? n/a, yes, no 3.71 was pre-dilation performed ahead of placement of the stent? n/a, yes, no 3.72 was the patient¿s anatomy difficult or altered? previous bypass, tortuous, calcified, altered, other if other, please specify: 3.73 was resistance encountered when advancing the wire guide? n/a, yes, no 3.74 was resistance encountered when advancing the delivery system to the target location? n/a, yes, no 3.75 was resistance encountered when deploying the stent? n/a, yes, no 3.76 how did the physician deal with any resistance encountered? 3.77 was the stent fully deployed in the patient before removing the delivery system? n/a, yes, no 3.78 after deployment did the stent show signs of any of the following: compression, fracture, deformation, constraint, elongation, other if other, please specify: 3.79 was post-dilation performed after the placement of the stent? n/a, yes, no 3.80 did any portion of the device break off? n/a, yes, no if yes, please state what part: 3.81 when did the device break? n/a, prep, advancement, deployment, withdrawal, after removal 3.82 thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? n/a, yes, no 3.83 thumbwheel only ¿ was the retraction sheet being held during deployment.N/a, yes, no 3.84 did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath? n/a, yes, no if yes, was the stent partially deployed? n/a, yes, no if yes, was the partially deployed stent removed with the delivery system or was it deployed in the patient? n/a, removed, deployed 3.85 if removed, did any part of the stent fracture during removal of the delivery system? n/a, yes, no 3.86 was the delivery system kinked or twisted during advancement or deployment? n/a, yes, no 3.87 please advise if and when any damage was observed on the.3.87.1 wireguide n/a, yes, no prior to use, during use, post procedure 3.87.2 delivery system n/a, yes, no prior to use, during use, post procedure if yes, please specify (e.G.Kinked or twisted): 3.88 what intervention (if any) was required? 3.89 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day 3.90 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no please specify if yes.Patient outcome: unknown.
 
Additional Manufacturer Narrative
Pma/510(k)#: p100022/s014.This complaint was opened in response to a complaint from (b)(6) hospital, stating that ¿the physician said the stent would not deploy.The zisv6-35-125-6-120-ptx device of lot number: c1960288 was returned for evaluation without its original packaging.With the information provided, a physical examination and document based investigation was conducted.Device evaluation: visual inspection: red safety button returned depressed.Curvatures observed at end of delivery sheath.Severe kink/break observed on delivery system 53cm from white distal tip.Crinkling observed from 21.5cm to 39cm from white distal tip.Functional inspection: device unable to be flushed.When flushing was attempted, biological matter leaked through kink/break noted 53cm from white distal tip.Did not attempt to advance wire guide through device due to flexor kink/break.Did not attempt to deploy stent due to flexor kink/break.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for c1960288 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: there is evidence to suggest the customer did not follow the instructions for use.Ifu0118 states: ¿a 0.035-inch (0.089mm) diameter wire guide should be used during tracking, deployment, and removal in order to ensure adequate support of the system¿, and ¿to ensure that the system is adequately supported, introduce a 0.035 (0.089mm) inch diameter wire guide¿.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause of user error was established.Information received in response to queries state that the device was used with a ¿018 command¿ wireguide, the ifu for this device states that a 0.035-inch wireguide should be used with the device, in order to provide adequate support for the device.The use of a smaller than recommended wireguide would have provided inadequate support for the device and caused the kink noted in the lab evaluation of the returned device, which would have prevented the stent from deploying.The response to the additional information request states that damage was not noted on the delivery system prior to return.The severe kink noted on the delivery system during the lab evaluation may have been unnoticed or occurred while the device was being packaged for return, or during the return shipping process.User/use related complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu/label.Trending will monitor if any future investigation is required.Confirmation of complaint: complaint is confirmed based visual and/or functional inspection.Corrective action/ correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: this complaint was opened in response to a complaint from (b)(6) hospital, stating that ¿the physician said the stent would not deploy.Confirmed quantity of 01 reported used.According to the initial reporter, the patient did not suffer any adverse effects due to this occurrence.A definitive root cause of user error was established.An incorrect sized wireguide was used.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 10-sep-2024.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19426127
Report Number3001845648-2024-00252
Device Sequence Number8139108
Product Code NIU
UDI-Device Identifier10827002384825
UDI-Public(01)10827002384825(17)240513(10)C1960288
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2024
Device Catalogue NumberZISV6-35-125-6-120-PTX
Device Lot NumberC1960288
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer05/06/2024
05/06/2024
Initial Report FDA Received Date05/30/2024
Supplement Report FDA Received Date09/05/2024
09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown